MAUDE Adverse Event Report: COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL

COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL
Model Number G24654
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Device Handling Problem (3265)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: the investigation is on-going; the device was received at the time of this report.A follow-up emdr will be provided.
 
Event or Problem Description
During an endoscopic variceal ligation (evl), the physician used a cook 6 shooter saeed multi-band ligator.It was reported that the physician was using the mbl-6-ov and the barrel slipped off the scope and had to be retrieved out of the stomach with a net.An unintended section of the device did not remain inside the patient¿s body.The barrel that fell off the end of the scope required the physician to retrieve the barrel from the patients stomach.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence and the procedure was completed with the device in question.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open box from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved could not confirm the report as described.The empty barrel with 2 black deployed and constricted bands stuck to it, the trigger cord, two way handle, loading catheter and the irrigation adapter were included in the return.During a functional test, the barrel was loaded onto the end of an olympus gif-q20 endoscope with an outer diameter of 11.0 mm.The barrel fits snugly on the end of the endoscope without detachment.During a visual examination, the trigger cord was examined and all twelve (12) deployment beads were present.The beads were verified for correct location using bead inspection plate.The beads were examined using magnification and found to be correctly filled and had no evidence of excess flash.The length of the trigger cord was measured between the knots which is within tolerance.The trigger cord was intact and not broken.An evaluation of the handle wheel movement was performed and the wheel functioned as intended.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the additional information received indicated that the device was being used with an olympus gif-h190 endoscope.Research of the endoscope found that the distal end of an olympus gif-h190 scope is 9.2 mm which is smaller than the minimum recommended endoscope diameter of the device.The mbl-6-ov device is recommended for use with endoscopes with a distal end diameter of 9.5 - 11.5 mm.As indicated on the product label.Use of this device with an incompatible endoscope is the most likely cause of the reported issue.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional note: based on the information provided, the device was used with an incompatible olympus endoscope.A cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key12593192
Report Number1037905-2021-00558
Device Sequence Number4523044
Product Code MND
UDI-Device Identifier00827002246546
UDI-Public(01)00827002246546(17)211222(10)W4419777
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2021
Device Model NumberG24654
Device Catalogue NumberMBL-6-OV
Device Lot NumberW4419777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer10/06/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE-OLYMPUS GIF-H190
Outcome Attributed to Adverse Event Required Intervention;